Alert archive / Connecticut / River Flood Warnings in 2013

River Flood Warning 13, NWS Albany, NY

May 23, 2013Greater Bridgeport Planning Region, Naugatuck Valley Planning Region, Connecticut

NWS Albany, NY issued this river flood warning at May 23, 2013, 9:55 PM EDT for Greater Bridgeport Planning Region, Naugatuck Valley Planning Region, Connecticut. It took effect at May 23, 2013, 10:57 PM EDT. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
May 23, 2013, 9:55 PM EDT (01:55 UTC)
In effect from
May 23, 2013, 10:57 PM EDT
Expired
May 24, 2013, 5:51 PM EDT
In force
19 hr
Issued by
NWS Albany, NY
Flood severity
Minor

Counties Greater Bridgeport Planning Region, CT, Naugatuck Valley Planning Region, CT

The radar

The Brookhaven radar (KOKX), 63 km from the middle of the area, began a volume at 01:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Housatonic River at Stevenson (STVC3). The gauge peaked at 11.37 ft at May 23, 2013, 11:00 PM EDT.

actionminormoderate5101505/2405/25
Action stage
8 ft
Minor stage
11 ft
Moderate stage
15 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 01205500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

725 
WGUS41 KALY 240155
FLWALY
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE ALBANY NY 
955 PM EDT THU MAY 23 2013

CTC001-009-241355-
/O.NEW.KALY.FL.W.0013.130524T0257Z-130525T0600Z/
/STVC3.1.ER.130524T0257Z.130524T0600Z.130525T0000Z.NO/
955 PM EDT THU MAY 23 2013

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A 

* FLOOD WARNING FOR 
  THE HOUSATONIC RIVER AT STEVENSON DAM.
* FROM THIS EVENING UNTIL LATE FRIDAY NIGHT.
* AT 9 PM THURSDAY THE STAGE WAS...10.7 FEET. 
* FLOOD STAGE IS 11.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER IS FORECAST TO REACH FLOOD STAGE BY 10 PM 
  THURSDAY AND FORECAST TO CONTINUE TO RISE TO NEAR 11.6 FEET AROUND
  2 AM FRIDAY. THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE AFTER
  8 PM FRIDAY.
* IMPACT...AT 11.5 FEET...WATER REACHES THE MAPLES AREA OF SHELTON.

&& 
 
                  FLD   OBSERVED              FORECAST
                                       2 AM  8 AM  2 PM  8 PM  2 AM
LOCATION         STG   STG  DAY TIME   FRI   FRI   FRI   FRI   SAT

HOUSATONIC RIVER
  STEVENSON DA  11.0   10.7 THU 09 PM  11.6  11.6  11.6  11.0  10.5

$$
2 follow-up statements
021 
WGUS81 KALY 241526
FLSALY
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ALBANY NY 
1126 AM EDT FRI MAY 24 2013

CTC001-009-250326-
/O.EXT.KALY.FL.W.0013.000000T0000Z-130525T0616Z/
/STVC3.1.ER.130524T0240Z.130524T0300Z.130525T0016Z.NO/
1126 AM EDT FRI MAY 24 2013

THE FLOOD WARNING CONTINUES FOR
  THE HOUSATONIC RIVER AT STEVENSON DAM.
* UNTIL LATE TONIGHT. 
* AT 11 AM FRIDAY THE STAGE WAS 11.2 FEET. 
* FLOOD STAGE IS 11 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE AFTER 8 PM
  FRIDAY.
* IMPACT...AT 11 FEET...FLOOD STAGE.

&& 
 
                  FLD   OBSERVED              FORECAST
                                      2 PM  8 PM  2 AM  8 AM  2 PM
LOCATION        STG   STG  DAY  TIME   FRI   FRI   SAT   SAT   SAT

HOUSATONIC RIVER
  STEVENSON DA  11.0   11.2 FRI 11 AM  11.1  11.0  10.3   9.4   9.4

$$
487 
WGUS81 KALY 242151
FLSALY
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ALBANY NY 
551 PM EDT FRI MAY 24 2013

CTC001-009-242221-
/O.CAN.KALY.FL.W.0013.000000T0000Z-130525T0616Z/
/STVC3.1.ER.130524T0240Z.130524T0245Z.130524T1649Z.NO/
551 PM EDT FRI MAY 24 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE HOUSATONIC RIVER AT STEVENSON DAM.
* AT 5 PM FRIDAY THE STAGE WAS 8.9 FEET. 
* FLOOD STAGE IS 11.0 FEET. 

&& 
 
                  FLD   OBSERVED              FORECAST
                                       8 PM  2 AM  8 AM  2 PM  8 PM
LOCATION         STG   STG  DAY TIME   FRI   SAT   SAT   SAT   SAT

HOUSATONIC RIVER
  STEVENSON DA  11.0    8.9 FRI 05 PM   8.9   8.8   8.8   9.1   9.9

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this river flood warning went out at May 23, 7:40 PM EDT, 2 hours 15 minutes earlier.

Area forecast discussion, May 23, 7:40 PM EDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
740 PM EDT THU MAY 23 2013

.SYNOPSIS...
A COLD FRONT WILL SLOWLY MOVE SOUTHEASTWARD ACROSS THE REGION
THIS EVENING AND OVERNIGHT...THEN STALL ALONG THE ATLANTIC
SEABOARD FRIDAY. LOW PRESSURE WILL DEVELOP...INTENSIFY...AND
LINGER ON THIS FRONT NEAR THE NEW ENGLAND COAST THROUGH MUCH OF
THE WEEKEND. HIGH PRESSURE WILL BUILD INTO THE EASTERN GREAT LAKES
MEMORIAL DAY AND DRIFT OVER OUR REGION INTO MIDWEEK...WITH FAIR
AND DRY WEATHER EVENTUALLY RETURNING.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
AS OF 730 PM EDT...BANDS OF SHOWERS WITH DOWNPOURS CONTINUE TO
SURGE NORTHWARD INTO A LIMITED AREA OF SOUTHEAST DUTCHESS AND MUCH
OF LITCHFIELD CT...WITH ADDITIONAL ACTIVITY NOTED UPSTREAM ON KOKX
RADAR. THUS WILL CONTINUE THE FLASH FLOOD WARNING FOR THE NEXT
SEVERAL HOURS DESPITE LACK OF REPORTS TO THIS POINT. OTHERWISE...A
BROKEN LINE OF SHOWERS AND A FEW THUNDERSTORMS WITH DOWNPOURS
CONTINUE TO TRACK EASTWARD ACROSS THE SOUTHERN ADIRONDACKS AND
DOWN THE MOHAWK VALLEY...ASSOCIATED WITH A PRE-FRONTAL SURFACE
TROUGH. THIS ACTIVITY IS NOT EXPECTED TO INTENSIFY AS INSTABILITY
CONTINUES TO WANE THIS EVENING. MOST OF THE BEST CAPE IS LOCATED
OVER THE MID ATLANTIC REGION...WHICH IS WHERE THE MOST ROBUST
CONVECTION SHOULD OCCUR.

BANDS OF SHOWERS WITH SOME THUNDER SHOULD PASS THROUGH THE ENTIRE
AREA THIS EVENING INTO THE OVERNIGHT HOURS...SO WILL CONTINUE TO
MENTION CATEGORICAL POPS AND HEAVY RAIN EMBEDDED WITHIN ANY
THUNDERSTORMS. THE REAL SURFACE COLD FRONT IS POSITIONED FROM THE
ST LAWRENCE RIVER VALLEY EXTENDING SOUTHWESTWARD THROUGH CENTRAL
AND WESTERN NY...AND WILL CONTINUE TO PUSH SOUTHEASTWARD ACROSS
THE REGION TONIGHT. THE FLASH FLOOD WATCH REMAINS IN EFFECT
THROUGH THE NIGHT.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
THE CONVECTIVE RAINFALL TONIGHT WILL TRANSITION INTO MORE OF A
SYNOPTIC WIDESPREAD SHOWER EVENT AS AN UPPER LEVEL LOW CUTOFFS OVER
THE MID ATLANTIC STATES ON FRIDAY AND A SURFACE LOW DEVELOPS ALONG
THE STALLED BOUNDARY TO OUR EAST. AS THESE LOWS DRIFT SLOWLY
NORTHEAST...THEY WILL KEEP ON AND OFF RAIN/SHOWERS OVER THE REGION
INTO SATURDAY NIGHT. FOR MUCH OF THIS PERIOD HAVE FORECAST LIKELY TO
CATEGORICAL POPS FOR THE EASTERN TWO-THIRDS OF THE FORECAST
AREA...AND CHANCE TO LIKELY POPS OVER THE WEST.

THE COMBINATION OF THE WIDESPREAD CLOUDINESS/RAIN AND THE COLD POOL
ALOFT ASSOCIATED WITH THE CLOSED UPPER LOW WILL RESULT IN AN
UNSEASONABLY COOL PERIOD OF WEATHER. TEMPS ON FRIDAY WILL REMAIN
STEADY OR SLOWLY FALL FROM THEIR STARTING POINT IN THE 50S AND LOWER
60S. LOWS FRIDAY NIGHT WILL BE IN THE UPPER 30S AND 40S. HIGHS
SATURDAY ONLY IN THE UPPER 40S TO MID 50S...AND LOWS SATURDAY NIGHT
IN THE MID 30S TO LOWER 40S.

ON SUNDAY THE UPPER/SFC LOWS SHOULD BE FAR ENOUGH AWAY FROM THE
REGION TO PRODUCE ONLY SCATTERED RAIN SHOWERS...MAINLY OVER THE
EASTERN HALF OF THE FORECAST AREA...WHILE THE WESTERN PART OF THE
FORECAST AREA MAY BE DRY OR ONLY HAVE ISOLATED SHOWERS. THE ECMWF IS
THE MOST PESSIMISTIC WITH PCPN LINGERING INTO MONDAY...BUT HAVE
FORECAST CLOSER TO THE OTHER MODELS. TEMPS ON SUNDAY WILL BE A
LITTLE WARMER WITH HIGHS BETWEEN 50 AND 60...WHICH IS STILL 10 TO 15
DEGREES BELOW NORMAL.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
THE LOWS ARE EXPECTED TO BE OUT OF THE REGION SUNDAY NIGHT WITH
HIGH PRESSURE AT THE SURFACE AND ALOFT STARTING TO BUILD IN. HAVE
FORECAST DRY CONDITIONS SUNDAY NIGHT...WITH FAIR AND WARMER WEATHER
EXPECTED THROUGH WEDNESDAY. LOWS SUNDAY NIGHT WILL BE 35 TO 45.
HIGHS MONDAY IN THE 60S. LOWS MONDAY NIGHT IN THE UPPER 30S TO MID
40S. HIGHS TUESDAY IN THE MID 60S TO LOWER 70S. LOWS TUESDAY NIGHT
40 TO 50. HIGHS WEDNESDAY IN THE 70S.

A WARM FRONT WILL BRING THE THREAT OF SHOWERS AND TSTMS WEDNESDAY
NIGHT AND THURSDAY. IT WILL GET EVEN WARMER WITH LOWS WEDNESDAY
NIGHT IN THE LOW OR MID 50S...AND THE HIGHS THURSDAY IN THE MID 70S
TO LOWER 80S.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
UNSETTLED WEATHER WITH POOR FLYING CONDITIONS WILL PERSIST THROUGH
MUCH OF THE 24 HOUR PERIOD ENDING 00Z SATURDAY. KPOU/KPSF
TERMINALS REMAIN ON THE WESTERN PERIPHERY OF ONE BATCH OF
SHOWERS TO THE EAST...WHILE KALB/KGFL WILL SEE SHOWERS WITH SOME
EMBEDDED DOWNPOURS AND A CHANCE OF THUNDER MOVING IN FROM THE WEST
THIS EVENING. VARIABLE CONDITIONS WILL OCCUR...WITH MAINLY
MVFR/IFR EXPECTED THROUGH 06Z WITH PERIODS OF SHOWERS CONTINUING.

THEREAFTER A COLD FRONT WILL PUSH THROUGH FROM NORTHWEST TO
SOUTHEAST ACROSS THE TERMINALS...WHICH WILL SHIFT WINDS FROM
SOUTHERLY TO A NORTHWEST DIRECTION. FIRST AT KGFL LATER THIS
EVENING...THEN KALB TO KPSF OVERNIGHT...AND EVENTUALLY KPOU
TOWARDS DAYBREAK. WILL CONTINUE TO MENTION MVFR/IFR CONDITIONS
THROUGH THE OVERNIGHT AND EVEN MUCH OF THE MORNING DUE TO MAINLY
LOW CIGS WITH OCCASIONAL SHOWERS. SOME IMPROVEMENT TO MVFR IS
POSSIBLE FRIDAY AFTERNOON BUT WITH OVC SKIES AND SHOWERS
CONTINUING.

OUTLOOK...
FRI NIGHT-SAT...MVFR/IFR. -SHRA LIKELY. BREEZY NORTH WINDS.
SAT NGT-SUN...VFR/MVFR...CHC -SHRA. BREEZY NORTH WINDS.
SUN NGT-TUE...VFR. NO SIG WX.

&&

.FIRE WEATHER...
WET CONDITIONS FOR FRIDAY...

NO FIRE WEATHER CONCERNS INTO SUNDAY. PERIODS OF SHOWERS...MODERATE
TO HEAVY AT TIMES WILL CONTINUE INTO THE HOLIDAY WEEKEND ALONG WITH
THUNDERSTORMS THROUGH TONIGHT.

&&

.HYDROLOGY...
MODELS INDICATE THE POTENTIAL FOR HEAVY RAIN INTO THE EARLY PART OF
THE WEEKEND AS A FRONTAL BOUNDARY SLOWLY SLIDES TO THE EAST OF THE
FORECAST AREA TONIGHT...THEN STALLS ON FRIDAY. AFTER THAT THE
DEEPENING UPPER LEVEL TROF TO OUR WEST IS FORECAST TO CUT OFF
ALONG THE MID ATLANTIC COAST...WITH SURFACE LOW DEVELOPMENT ALSO
OCCURRING ALONG THE OLD BOUNDARY. THE UPPER LEVEL AND SURFACE LOWS
WILL THEN SLOWLY DRIFT NORTHEAST DURING THE FIRST HALF OF THE
HOLIDAY WEEKEND.

HEAVY RAINFALL POSSIBLE TONIGHT AHEAD OF THE COLD FRONT DUE TO THE
POTENTIAL FOR HEAVY CONVECTIVE RAINS AND TRAINING OF CONVECTIVE
CELLS. AFTER THAT EXPECT MORE IN THE WAY OF POSSIBLE HEAVY SYNOPTIC
RAINFALL FROM THE UPPER AND SURFACE LOWS.

ALL OF THIS RAINFALL WILL COME ON ALREADY SATURATED SOILS ACROSS
MUCH OF THE FORECAST AREA DUE TO THE PERIODS OF HEAVY/TORRENTIAL
RAINFALL THAT HAS OCCURRED DURING THE PAST TWO DAYS.

A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH 12Z FRIDAY...AND
ADDITIONAL WATCHES MAY BE NEEDED FOR THE POTENTIAL HEAVY RAINFALL
AND FLOOD THREAT FRIDAY INTO SATURDAY.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR CTZ001-013.
NY...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR NYZ032-033-
     038>043-047>054-058>061-063>066-082>084.
MA...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR MAZ001-025.
VT...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR VTZ013>015.

&&

SYNOPSIS...GJM/JPV
NEAR TERM...GJM/JPV
SHORT TERM...GJM
LONG TERM...GJM
AVIATION...JPV
FIRE WEATHER...GJM
HYDROLOGY...GJM
Hazardous weather outlook, May 23, 4:00 PM EDT, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
400 PM EDT THU MAY 23 2013

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-241100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
400 PM EDT THU MAY 23 2013

...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

SOME OF THE THUNDERSTORMS MAY PRODUCE GUSTY WINDS TO 50 MPH...AND
VERY HEAVY RAINFALL THROUGH THE OVERNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

 FLASH FLOOD WATCH UNTIL 8 AM.

PERIODS OF HEAVY RAIN ARE POSSIBLE FRIDAY INTO SATURDAY. ANY
HEAVY RAIN THAT DOES FALL IN COMBINATION WITH RECENT HEAVY RAINS
WILL INCREASE THE THREAT FOR POTENTIALLY MORE
FLOODING...ESPECIALLY EAST OF THE HUDSON RIVER VALLEY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/ALBANY

In the hours before

Special weather statement, May 23, 4:34 PM EDT, 5 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
434 PM EDT THU MAY 23 2013

NYZ041-048>053-058>060-063-064-084-232130-
SOUTHERN WASHINGTON NY-WESTERN SCHENECTADY NY-EASTERN SCHENECTADY NY-
WESTERN ALBANY NY-EASTERN ALBANY NY-EASTERN GREENE NY-
WESTERN GREENE NY-WESTERN ULSTER NY-EASTERN ULSTER NY-
WESTERN COLUMBIA NY-WESTERN RENSSELAER NY-SOUTHERN SARATOGA NY-
NORTHERN SARATOGA NY-
434 PM EDT THU MAY 23 2013

...SHOWERS WITH SOME EMBEDDED DOWNPOURS MOVING THROUGH

  WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
  SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK...
  ALBANY COUNTY IN EAST CENTRAL NEW YORK...
  GREENE COUNTY IN EAST CENTRAL NEW YORK...
  ULSTER COUNTY IN EAST CENTRAL NEW YORK...
  COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
  RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...
  SARATOGA COUNTY IN EAST CENTRAL NEW YORK...

AT 432 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
BANDS OF SHOWERS WITH EMBEDDED THUNDER CAPABLE OF PRODUCING HEAVY
RAIN. RAINFALL RATES OF ONE HALF TO ONE INCH PER HOUR WILL CAUSE
PONDING OF WATER ON ROADS AND OTHER POOR DRAINAGE LOCATIONS.

LAT...LON 4172 7448 4323 7389 4324 7343 4203 7378
      4208 7390 4206 7394 4192 7396 4163 7395
TIME...MOT...LOC 2033Z 180DEG 0KT 4269 7388

JPV
Special weather statement, May 23, 4:55 PM EDT, 5 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
455 PM EDT THU MAY 23 2013

NYZ032-033-038-232200-
HAMILTON NY-NORTHERN HERKIMER NY-SOUTHERN HERKIMER NY-
455 PM EDT THU MAY 23 2013

...SHOWERS WITH SOME EMBEDDED THUNDERSTORMS MOVING THROUGH

  HAMILTON COUNTY IN EASTERN NEW YORK...
  HERKIMER COUNTY IN EASTERN NEW YORK...

AT 452 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS WITH EMBEDDED THUNDERSTORMS CAPABLE OF
PRODUCING...OCCASIONAL LIGHTNING...AND HEAVY RAIN. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM OLD FORGE TO UTICA...AND MOVING
EAST AT 25 MPH.

THUNDERSTORMS WILL BE NEAR...
ALGER ISLAND PUBLIC CAMPGROUND BY 500 PM EDT
EAGLE BAY AND NORTHWOOD BY 505 PM EDT
INLET AND LIMEKILN LAKE CAMPGROUND BY 510 PM EDT
EIGHTH LAKE CAMPGROUND...POLAND...OHIO AND COLD BROOK BY 515 PM EDT
BROWN TRACT POND CAMPGROUND BY 520 PM EDT

RAINFALL RATES OF ONE HALF TO ONE INCH PER HOUR WILL CAUSE PONDING
OF WATER ON ROADS AND OTHER POOR DRAINAGE LOCATIONS.

LAT...LON 4322 7508 4326 7516 4330 7515 4334 7509
      4357 7511 4389 7495 4384 7435 4330 7472
      4304 7481 4302 7522 4306 7522
TIME...MOT...LOC 2054Z 262DEG 23KT 4373 7491 4310 7530

JPV
Special weather statement, May 23, 7:57 PM EDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
757 PM EDT THU MAY 23 2013

NYZ039>043-047>050-082>084-240100-
MONTGOMERY NY-SCHOHARIE NY-SOUTHERN WASHINGTON NY-
NORTHERN WASHINGTON NY-NORTHERN WARREN NY-SOUTHEAST WARREN NY-
SOUTHERN FULTON NY-NORTHERN FULTON NY-WESTERN SCHENECTADY NY-
EASTERN SCHENECTADY NY-SOUTHERN SARATOGA NY-NORTHERN SARATOGA NY-
757 PM EDT THU MAY 23 2013

...SHOWERS WITH EMBEDDED DOWNPOURS AND THUNDERSTORMS MOVING THROUGH

  MONTGOMERY COUNTY IN EASTERN NEW YORK...
  SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...
  WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
  WARREN COUNTY IN EAST CENTRAL NEW YORK...
  FULTON COUNTY IN EASTERN NEW YORK...
  SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK...
  SARATOGA COUNTY IN EAST CENTRAL NEW YORK...

AT 754 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS AROUND 40
MPH...OCCASIONAL LIGHTNING...AND HEAVY RAIN. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 20 MILES NORTHWEST OF WHITEHALL
TO 10 MILES NORTHEAST OF COBLESKILL...AND MOVING EAST AT 25 MPH.

THUNDERSTORMS WILL BE NEAR...
WARRENSBURG...HAGAMAN AND AMSTERDAM BY 810 PM EDT
DELANSON BY 815 PM EDT
LAKE LUZERNE CAMPGROUND BY 820 PM EDT
DUANESBURG...ROGERS ROCK CAMPGROUND...LAKE LUZERNE-HADLEY AND GALWAY
BY 825 PM EDT
LAKE GEORGE VILLAGE BY 830 PM EDT

LAT...LON 4377 7334 4359 7342 4358 7340 4363 7337
      4363 7331 4358 7333 4339 7342 4280 7386
      4266 7464 4282 7466 4324 7433 4321 7432
      4322 7424 4325 7422 4325 7414 4344 7417
      4376 7390 4381 7338
TIME...MOT...LOC 2356Z 250DEG 19KT 4379 7365 4280 7436

JPV
Special weather statement, May 23, 9:05 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
905 PM EDT THU MAY 23 2013

NYZ041>043-083-084-240200-
SOUTHERN WASHINGTON NY-NORTHERN WASHINGTON NY-NORTHERN WARREN NY-
SOUTHEAST WARREN NY-NORTHERN SARATOGA NY-
905 PM EDT THU MAY 23 2013

...A LINE OF SLOW MOVING SHOWERS WITH DOWNPOURS MOVING THROUGH

  WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
  WARREN COUNTY IN EAST CENTRAL NEW YORK...
  SARATOGA COUNTY IN EAST CENTRAL NEW YORK...

AT 859 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS PRODUCING HEAVY RAINFALL. THESE SHOWERS WERE LOCATED
ALONG A LINE EXTENDING FROM 15 MILES NORTH OF FAIR HAVEN TO 8 MILES
NORTH OF SARATOGA SPRINGS...AND SLOWLY MOVING EAST AT 15 MPH.

SHOWERS WILL BE NEAR...
WEST GLENS FALLS BY 910 PM EDT
GLENS FALLS BY 920 PM EDT
WHITEHALL BY 930 PM EDT
HUDSON FALLS BY 935 PM EDT
COMSTOCK AND FORT EDWARD BY 940 PM EDT
HARTFORD AND 6 MILES NORTHWEST OF GRANVILLE BY 1000 PM EDT

RAINFALL RATES AROUND ONE INCH PER HOUR WILL CAUSE PONDING OF WATER
ON ROADS AND OTHER POOR DRAINAGE LOCATIONS.

LAT...LON 4377 7334 4372 7336 4369 7340 4359 7342
      4358 7340 4363 7337 4363 7332 4353 7323
      4339 7324 4315 7341 4311 7401 4343 7390
      4379 7363 4381 7338
TIME...MOT...LOC 0103Z 268DEG 12KT 4381 7337 4318 7380

JPV

Nearby

River Flood Warnings in Connecticut, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.